Skip to content
Effect of gut on head
avatar
GAJulia posted:
Hello. I'm 53 and have had every IBS symptom to some degree since I was in my early 20's. Something that has occurred with varying frequency is what I think I've seen mentioned here: brain fog. It's not a dizzy feeling, exactly, but slight vertigo, almost. It usually centers right in the middle of my face behind my eyes. Recently I've also experienced facial numbness around my mouth and nose. I know it's related to my gut even though I don't feel any symptoms there because if I pass gas or have a bowel movement, the head symptoms immediately disappear. (My late daddy's left eye would twitch, which was his signal that he was beginning a flare-up.)

These are almost worse than the stomach issues because I feel off balance and less able to function on any level. When I mentioned it to my last gastroenterologist, he said that the gut and the head are directly connected, but didn't offer any help.

Does anybody else have these or similar situations?
Reply
 
avatar
ashybug11 responded:
How strange, I have also had this happened to me...and only recently after having IBS for several years and I am currently in another flare up. I have no idea what it could be...I'll stay posted. It never occurred to me that it could be related. I get the twitching around the mouth and nose area. So very strange. At least you know you're not the only one Hopefully we can figure this out!


Spotlight: Member Stories

I have been sick since the Spring of 2003, which was my senior year of High School. I have had over 10 doctors and more than 5 diagnoses.. for years t...More

Helpful Tips

25 year ild new to ibs
There us a ibs newsletter at www.help@helpforibs.com . Heather who run the web site has some very good idea's. I was not getting any ... More
Was this Helpful?
16 of 28 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.